Alert archive / Puerto Rico / Flash Flood Warnings in 2017

Flash Flood Warning 64, NWS JSJ

September 20, 2017

NWS JSJ issued this flash flood warning at Sep 20, 2017, 7:48 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2017, 7:48 AM CDT (12:48 UTC)
Expired
Sep 20, 2017, 11:45 AM CDT
In force
4 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

396 
WGCA52 TJSJ 201248
FFWSJU
PRC001-073-141-201645-
/O.NEW.TJSJ.FF.W.0064.170920T1248Z-170920T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
848 AM AST WED SEP 20 2017

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Jayuya Municipality in Puerto Rico...
  Utuado Municipality in Puerto Rico...
  Adjuntas Municipality in Puerto Rico...

* Until 1245 PM AST

U.S.G.S sensors indicated rivers and streams across these areas well 
above flood stage and torrential rainfall continues over the area. 
Dangerous flash flooding is imminent.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher levels within the 
shelter. Residents living along streams and creeks should take 
immediate precautions to protect life and property.

&&

LAT...LON 1834 6672 1832 6672 1833 6661 1832 6661
      1832 6659 1818 6653 1816 6657 1817 6659
      1815 6663 1816 6666 1813 6668 1813 6672
      1812 6673 1816 6683 1832 6682 1832 6677
      1835 6674

$$

FC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 6:21 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 20, 6:21 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...DELAYED
National Weather Service San Juan PR
721 AM AST Wed Sep 20 2017

.SYNOPSIS...CORE OF EXTREMELY DANGEROUS HURRICANE MARIA MOVING
OVER PUERTO RICO.

&&

.Discussion...Hurricane force winds will likely continue across
the USVI, Vieques and Culebra through the afternoon hours; and
across Puerto Rico through tonight. These winds will bring
catastrophic damage. Severe injury is possible in less than a
strong structure. Now is the time to remain safely sheltered from
the storm.

Rainfall associated with Hurricane Maria will continue to lead to
rapid rises along all streams and rivers at the U.S. Virgin
Islands and Puerto Rico. Mudslides are also expected. Any homes in
low- lying areas near rivers and streams will be flooded and
flooding may leave residents with no avenue of escape. Those in
coastal areas may have streams and rivers backed up from storm
surge created by the hurricane.

&&

.AVIATION...Sustained Hurricane Force winds will continue during
the next few hours with IFR/LIFR condtions. Check with
authorities for airport closures.

&&

.MARINE...Hurricane force winds will likely continue across the
Anegada passage and the Caribbean waters through this afternoon,
and across the Atlantic coastal waters through tonight. There is
no chance of a successful passage through this storm.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  82  76  83  76 / 100 100  80  20
STT  82  76  82  76 / 100  90  80  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-
     Ponce and Vicinity-San Juan and Vicinity-Southeast-
     Southwest-Vieques-Western Interior.

     Flash Flood Watch through Friday afternoon for Central Interior-
     Culebra-Eastern Interior-Mayaguez and Vicinity-North
     Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
     Vicinity-Southeast-Southwest-Vieques-Western Interior.

VI...Hurricane Warning for St Croix-St.Thomas...St. John...and
     Adjacent Islands.

     Flash Flood Watch through Friday afternoon for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

AM...Hurricane Warning for Anegada Passage Southward to 17N-Atlantic
     Waters of Puerto Rico and USVI from 10 NM to 19.5N-
     Caribbean Waters of Puerto Rico from 10 NM to 17N-Coastal
     Waters OF Northwestern Puerto Rico out 10 NM-Coastal Waters
     OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern Puerto Rico out 10 NM-Coastal Waters of Northern
     USVI and Culebra out 10 NM-Coastal Waters of Southern
     Puerto Rico out 10 NM-Coastal Waters of Southern USVI
     Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
     Southward to 17N.

     Flash Flood Watch through Friday afternoon for Coastal Waters OF
     Southwestern Puerto Rico out 10 NM-Coastal Waters of
     Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern Puerto Rico out 10 NM-Coastal Waters of Southern
     USVI Vieques and Eastern Puerto Rico out 10 NM.

&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Sep 20, 5:22 AM CDT, 2 hours 26 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
610 AM AST miercoles 20 de septiembre de 2017

AMZ710>745-PRZ001>013-201115-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
610 AM AST miercoles 20 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

...Un Aviso de Huracan esta en efecto...

Un Aviso de Huracan significa que condiciones de huracan es esperan
en algun sector dentro del area bajo aviso. Preparaciones para
protejer vida y propiedad deberan ser completados lo mas pronto
posible.

...Un Aviso de Huracan esta en efecto...

AMZ715-725-VIZ001-002-201115-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
610 AM AST miercoles 20 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

...Un Aviso de Huracan esta en efecto...

Un Aviso de Huracan significa que condiciones de huracan es esperan
en algun sector dentro del area bajo aviso. Preparaciones para
protejer vida y propiedad deberan ser completados lo mas pronto
posible.

...Un Aviso de Huracan esta en efecto...

In the hours before

Local storm report, Sep 20, 2:27 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
327 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     FLASH FLOOD      GURABO                  18.26N 65.98W
09/20/2017                   GURABO             PR   EMERGENCY MNGR

            A CREEK WAS REPORTED OUT OF ITS BANKS AT HATO NUEVO
            SECTOR.

&&

FCASTRO
Local storm report, Sep 20, 3:44 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
444 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     COASTAL FLOOD    CATANO                  18.45N 66.14W
09/20/2017                   CATANO             PR   EMERGENCY MNGR

            COASTAL FLOODING HAS BEEN REPORTED AT CATANO MUNICIPALITY
            AT TOWN CENTER.

&&

FCASTRO
Local storm report, Sep 20, 3:52 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
452 AM AST WED SEP 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HURRICANE        SAN JUAN                18.41N 66.06W
09/20/2017                   SAN JUAN           PR   ASOS

            A GUST OF 75 MPH WAS OBSERVED AT SAN JUAN AIRPORT.

&&

FCASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:37 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 2:54 AM CDTExtreme Wind WarningJSJ2 hr
Sep 20, 3:15 AM CDTExtreme Wind WarningJSJ90 min
Sep 20, 3:34 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 3:34 AM CDTFlash Flood WarningJSJ15 hr
Sep 20, 3:47 AM CDTExtreme Wind WarningJSJ58 min
Sep 20, 3:54 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 4:10 AM CDTAreal Flood AdvisoryJSJ5 hr
Sep 20, 4:12 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 4:38 AM CDTExtreme Wind WarningJSJ82 min
Sep 20, 5:10 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 5:31 AM CDTFlash Flood Warning EmergencyJSJ3 hr
Sep 20, 5:55 AM CDTExtreme Wind WarningJSJ65 min
Sep 20, 5:56 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 6:30 AM CDTFlash Flood Warning EmergencyJSJ4 hr
Sep 20, 6:40 AM CDTExtreme Wind WarningJSJ80 min
Sep 20, 6:41 AM CDTFlash Flood WarningJSJ12 hr
Sep 20, 7:56 AM CDTExtreme Wind WarningJSJ64 min
Sep 20, 8:31 AM CDTFlash Flood Warning EmergencyJSJ8 hr
Sep 20, 9:07 AM CDTFlash Flood Warning EmergencyJSJ5 hr
Sep 20, 9:29 AM CDTFlash Flood WarningJSJ5 hr
Sep 20, 10:30 AM CDTFlash Flood Warning EmergencyJSJ8 hr
Sep 20, 10:35 AM CDTFlash Flood WarningJSJ3 hr
Sep 20, 11:31 AM CDTFlash Flood WarningJSJ8 hr
Sep 20, 11:48 AM CDTFlash Flood WarningJSJ8 hr
Sep 20, 11:53 AM CDTFlash Flood WarningJSJ8 hr
Sep 20, 12:01 PM CDTFlash Flood WarningJSJ8 hr
Sep 20, 12:58 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 1:28 PM CDTFlash Flood WarningJSJ6 hr
Sep 20, 1:51 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 1:58 PM CDTFlash Flood Warning EmergencyJSJ4 hr
Sep 20, 4:20 PM CDTFlash Flood Warning EmergencyJSJ3 hr
Sep 20, 6:35 PM CDTFlash Flood WarningJSJ3 hr
Sep 20, 6:38 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 6:41 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 6:47 PM CDTFlash Flood WarningJSJ4 hr
Sep 20, 6:55 PM CDTFlash Flood WarningJSJ4 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.